MAUDE Adverse Event Report: ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,LFT,SS; PLATE, FIXATION, BONE

ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,LFT,SS; PLATE, FIXATION, BONE
Model Number CLAV FRAC PLT,CENTRAL THIRD,LFT,SS
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient was treated with ar-2653cl plate.After healing and postoperative phase, when the plate was removed, it was found that it had bent during healing.No harm or adverse event for patient, operator or third party was reported.Update 23-feb-2021: the removal of the plate was planned.Surgeon noticed during the healing process that the plate had bent.However, there were no healing problems.So they waited until everything was healed, left the plate in & removed the plate in a timely manner when the healing process was completed.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-2653cls, sn (b)(6) (no batch indicator provided) and six screws (four threaded, locking and two unthreaded, with no device identifiers present overall) were received for investigation.Each of the six screws returned appeared to be in good condition, with minor hex damage overall.Of the four locking screws returned, no screw displayed stripped threading.It was observed that approximately 51.58mm/2.0310" from the distal end (proximal to the fifth distal hole), a bend was present in the ar-2653cls plate thickness.The length and width of the ar-2653cls plate were analyzed using micrometer digital blade id: 4198, and each dimension was found to meet the specifications.Additionally, the plate's material grade was also found to be conforming with design specifications.Under magnification, it was identified that several surface scratches were present across the anterior side of the plate, and damage was noted to the threading of the holes.Surface scratches were also visualized across one side of the plate, this is most likely the result of damage incurred during the removal process.The root cause of the bending of the plate was unable to be determined from the information available and from the condition of the devices returned.The returned ar-2653cls plate was found to be conforming and therefore acceptable per design specifications.Due to the lack of x-ray photos provided, the possibility of a non-union was unable to be verified.Furthermore, no information was provided as to post-operative compliance.

Brand Name
CLAV FRAC PLT,CENTRAL THIRD,LFT,SS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11475085
Report Number1220246-2021-02703
Device Sequence Number14463271
Product Code HRS
UDI-Device Identifier00888867027442
UDI-Public00888867027442
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCLAV FRAC PLT,CENTRAL THIRD,LFT,SS
Device Catalogue NumberAR-2653CL
Device Lot Number5261546
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date04/09/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;